What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 12:10 PM EST, 50 minutes earlier.
Area forecast discussion, Aug 11, 12:10 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
110 PM EDT Thu Aug 11 2022
.AVIATION...
[Through 18Z Friday]
A line of thunderstorms is moving through JAX/VQQ/CRG and will
approach SGJ and SSI through the next few hours. TEMPO MVFR
conditions will be possible with heavier storm activity near the
TAF sites. Gusty winds are expected ahead of and in thunderstorms.
The storms have already made it past GNV with mainly SHRA
expected from here on out. Precipitation will taper off after 00Z
ending at all sites by 04Z. Light winds are expected overnight,
low chance of fog development early Friday morning at VQQ. Winds
will increase from the west-southwest after sunrise Friday.
Thunderstorms will return Friday afternoon.
&&
.PREV DISCUSSION [956 AM EDT]...
.NEAR TERM [Through Tonight]...
The influence of high pressure ridging over the forecast area will
become diminished today as ridging extending in from out of the
Atlantic weakens and shifts to the south of north central Florida.
Showers and storms will spread throughout the forecast area in
the afternoon as increased moisture, associated with troughing
positioned ahead of the advancing cold front off to the north,
moves in from out of the southwest. The influx of moist air will
become interspersed with preexisting dry air and will lead to
initially scattered convection which will then become more dense
in the later afternoon hours as the southwest to northeast pattern
moves into areas to the east of the I-75 corridor. Thunderstorms
will become more dispersed late tonight as lingering developments
move offshore. High temperatures for today will reach up into the
lower to mid 90s over inland areas, with temps along the coast
reaching into the lower 90s. Overnight low temperatures will drop
into the lower 70s for inland areas and in the mid to upper 70s
for areas along the shoreline and the St Johns River. Any
lingering fog and mist should disperse with the sunrise this
morning.
.SHORT TERM [Friday Through Saturday Night]...
The pattern aloft will continue to amplify across the nation through
the weekend as ridging builds over the Rockies and the southern Plains,
while troughing digs over the eastern third of the nation. This trough
will drive a rare summertime cold front through the southeastern states
by Friday evening, with this boundary then moving across southeast GA
on Saturday morning. Numerous afternoon and evening thunderstorms are
expected across southeast GA ahead of this approaching front on Friday,
with activity expected to cross the FL/GA border during the early evening
hours. Strong to isolated severe thunderstorms are possible, with stronger
storms being capable of producing downburst winds of 40-60 mph, frequent
lightning strikes, and heavy downpours. Convection may initiate by early
afternoon across southeast GA, keeping highs in the upper 80s to around 90.
The persistent Saharan Air Layer (SAL) currently in place over the FL
peninsula will be slow to scour out of north central FL on Friday, where
only isolated to widely scattered convection is expected to develop.
Highs will generally reach the lower 90s across northeast and north central
FL.
The frontal boundary will move across the Altamaha River during the
overnight hours. Additional rounds of convection may develop along and
south of the cold front on Friday night. Widespread 1-2 inch rainfall
totals will be are expected across our area through Saturday night, as most
locations will be impacted by at least a few rounds of convection. Locally
higher totals will be possible, with the potential for flooding at urban and
normally flood prone areas where downpours train repeatedly. Lows will
fall to the low and mid 70s on Friday night.
The cold front will decelerate early on Saturday as it approaches the FL/GA
border, with widespread rounds of convection expected to develop throughout
the day across most of northeast and north central FL. Meanwhile, high
pressure will build southward from the Great Lakes and Ohio Valley in the
wake of the cold front, with a drier air mass advecting into southeast GA by
Saturday afternoon and evening as low and mid level flow shifts to north-
northeasterly. Widespread showers and thunderstorms will continue across
northeast and north central FL on Saturday afternoon and evening, where the
localized flood threat may increase as rounds of downpours continue. Plenty
of cloud cover will keep highs mostly in the mid to upper 80s, except
around 90 across inland north central FL.
Skies will begin to clear out across southeast GA on Saturday night as a
drier air mass advects southward in the wake of the cold front, which should
progress into north central FL by sunrise on Sunday. The threat for at least
scattered convection will continue for locations south of I-10 on Saturday
night, as prevailing westerly flow pushes nocturnal rounds of convection
developing over Apalachee Bay and the FL Big Bend/Nature Coasts inland across
the Suwannee Valley and eastward across I-75. Lows should fall to the upper
60s to around 70 for inland locations along and north of the I-10 corridor,
with lower 70s expected elsewhere inland. Developing onshore flow along the
coast will keep lows in the mid to upper 70s.
.LONG TERM [Sunday Through Thursday]...
The amplified weather pattern will remain in place to begin next week,
with a deepening north-northwesterly flow pattern locally advecting a
drier air mass southward as the frontal boundary stalls along the I-4
corridor. Model blends are only gradually decreasing POPs on Sunday
from north to south, and we expect that the longer-term guidance will
trend drier for locations along and north of the I-10 corridor by
Sunday afternoon as the frontal boundary sinks southward towards the
I-4 corridor. Scattered to numerous showers and thunderstorms will remain
possible across north central FL throughout the day. High pressure
building into the southeastern states in the wake of the front will
weaken on Sunday, resulting in a loose pressure pattern that will allow
the Atlantic sea breeze to progress well inland during the afternoon hours.
Onshore winds will keep coastal highs in the mid 80s on Sunday, with highs
elsewhere reaching the upper 80s to around 90. Lows on Sunday night will
again fall to the upper 60s for inland locations along and north of I-10,
with lower 70s elsewhere inland. A light onshore breeze will keep coastal
lows in the mid to upper 70s.
A potent shortwave trough diving through the eastern Great Lakes early next
week will send another cold front into the Deep South by Tuesday. A dry air
mass should linger over our region on Monday, which will limit convective
coverage. Scattered to numerous afternoon and evening thunderstorms are
expected on Tuesday and Wednesday as low level flow backs to
west-southwesterly ahead of the approaching cold front, which may cross
southeast Georgia by Wednesday evening. Highs early next week will quickly
rebound back to the lower 90s at inland locations, with afternoon sea breezes
keeping coastal highs around 90. Heat index values will also rebound to the
100-105 degree range by Tuesday afternoon. Lows on Tuesday and Wednesday
nights are expected to remain in the low to mid 70s, except upper 70s at
coastal locations.
.MARINE...
A high pressure ridge extending from the east will remain
positioned over the waters through Today. The ridge will be
pushed to the south and weaken on Friday as a cold front
approaches from the north. The front will push south across the
waters Friday night into Saturday then stall over the northeast
Florida waters through the weekend. The front is expected to
weaken and dissipate early next week. Winds will shift to
southwesterly ahead of the front, then become north to
northeasterly behind the front.
Rip Currents: Moderate Risk for beaches today with Low Risk for
rip currents on Friday.
.FIRE WEATHER...
Coverage and intensity of showers and thunderstorms will increase nearly
area-wide this afternoon, with widespread showers and thunderstorms
developing again for locations along and north of Interstate 10 on Friday
afternoon and evening. Southwesterly surface and transport winds will
develop shortly after sunrise today, with winds then shifting to
west-southwesterly during the afternoon hours outside of developing
thunderstorm activity. Breezy transport winds will develop across the
Suwannee Valley and throughout southeast Georgia, where good dispersion
values are expected today. Fair dispersion values are expected elsewhere
by the afternoon hours. Surface and transport winds will shift to westerly
on Friday, with breezy conditions developing outside of thunderstorm activity.
Good dispersion values are forecast nearly area-wide. Numerous showers and
thunderstorms will continue on Saturday, especially for locations south of
Waycross.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 70 90 69 / 30 70 40 50 10
SSI 76 90 74 88 75 / 40 70 60 60 20
JAX 73 92 72 88 73 / 40 60 40 70 30
SGJ 73 91 74 88 74 / 40 50 30 70 40
GNV 71 90 71 89 71 / 20 50 30 80 30
OCF 73 91 73 91 72 / 20 40 30 80 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Local storm report, Aug 11, 12:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 2 WSW ALMA 31.53N 82.50W
08/11/2022 M49 MPH BACON GA ASOS
ASOS STATION KAMG ALMA.
&&
ABESpecial weather statement, Aug 11, 12:25 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
125 PM EDT Thu Aug 11 2022
GAZ134>136-151>153-111815-
Pierce GA-Bacon GA-Appling GA-Inland Glynn GA-Brantley GA-Wayne GA-
125 PM EDT Thu Aug 11 2022
...Strong thunderstorms will impact portions of northwestern Glynn,
eastern Pierce, northeastern Brantley, eastern Bacon, Wayne and
southeastern Appling Counties through 215 PM EDT...
At 125 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Surrency to near Raybon. Movement was
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jesup, Nahunta, Patterson, Gardi, Screven, Odum, Offerman, Everett,
Raybon and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 8203 3182 8202 3179 8199 3179 8196
3175 8191 3167 8185 3165 8181 3166 8181
3161 8177 3159 8171 3156 8170 3154 8167
3149 8164 3148 8162 3145 8163 3143 8161
3135 8150 3119 8206 3154 8229 3184 8207
TIME...MOT...LOC 1725Z 229DEG 32KT 3167 8217 3130 8191
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Aug 11, 12:36 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
136 PM EDT Thu Aug 11 2022
GAZ132-133-111800-
Coffee GA-Jeff Davis GA-
136 PM EDT Thu Aug 11 2022
...Strong thunderstorms will impact portions of central Coffee and
western Jeff Davis Counties through 200 PM EDT...
At 136 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snipesville to Broxton to 7 miles
northeast of Alapaha. Movement was north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broxton, Ambrose, Pridgen, West Green, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3158 8266 3154 8286 3142 8311 3142 8314
3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3166 8300 3178 8300 3179 8298
3178 8287 3182 8284 3184 8278 3185 8279
3186 8276 3191 8268 3192 8268 3192 8263
TIME...MOT...LOC 1736Z 190DEG 18KT 3176 8268 3162 8287 3144 8311
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABLocal storm report, Aug 11, 12:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND GST 4 SSW FORT CAROLINE 30.33N 81.52W
08/11/2022 M43 MPH DUVAL FL ASOS
ASOS STATION KCRG JACKSONVIL CRAIG.
&&
ABESpecial weather statement, Aug 11, 12:49 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
149 PM EDT Thu Aug 11 2022
GAZ133-135-136-111815-
Appling GA-Jeff Davis GA-Wayne GA-
149 PM EDT Thu Aug 11 2022
...Strong thunderstorms will impact portions of northwestern Wayne,
northeastern Jeff Davis and northern Appling Counties through 215 PM
EDT...
At 149 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hazlehurst to near Surrency. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Hazlehurst, Graham, Surrency, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8243 3196 8238 3194 8238 3194 8228
3190 8219 3191 8213 3189 8212 3190 8211
3186 8212 3182 8203 3170 8213 3182 8267
3191 8269 3193 8259 3196 8256 3195 8249
3195 8248 3196 8250
TIME...MOT...LOC 1749Z 226DEG 31KT 3184 8264 3175 8213
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Aug 11, 12:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
151 PM EDT Thu Aug 11 2022
GAZ153-154-165-166-111830-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
151 PM EDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of eastern Camden and
Glynn Counties through 230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm and
preceeding outflow 8 miles north of Kings Bay Base, moving northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingsland, Brunswick, St. Simons Island, Dock Junction, Kings Bay
Base, Country Club Estates, Thalmann, Sea Island, Jekyll Island and
Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3091 8140 3078 8147
3081 8166 3128 8175 3135 8150 3133 8145
3133 8144 3131 8144 3128 8139 3129 8139
3128 8138 3130 8137 3131 8134 3128 8132
3128 8123
TIME...MOT...LOC 1750Z 211DEG 26KT 3091 8153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AB